Article Text

PDF

FRI0248 Myasthenia gravis after hepatitis b vaccine. report of one case
  1. ME Bahri,
  2. B Louzir,
  3. S Othmani,
  4. R Battikh,
  5. MO Bahri
  1. Internal Medicine Service, Military Hospital of Tunis, Tunis, Tunisia

Abstract

Methods Myasthenia gravis (MG) is a chronic, organ-specific auto-immune disease in which anti-R-ach antibodies are considered responsible for muscle weakness. Among triggering or worsening factors, drugs were often involved. However, very little is known about the role of vaccine. Triggering MG by anti-hepatitis B vaccination was previously reported in 3 cases. We report here one new case. A 46-year old asthmatic woman without previous history of neuromuscular disorder presented in November 1995 with dyspnea, dysphonea, bilateral palpebral ptosis, difficulty of mastication and swallowing and, proximal weakness presenting at noon and with exercise, one month after second dose of plasma-derived recombinant hepatitis B vaccine (H-B-VAX II, MSD). MG was suspected and this diagnosis was confirmed by positive prostigmine test and typical electromyographic findings. Antibodies to acetylcholine receptors were not detected. The patient underwent thymectomy in Mars 1996. Then, under oral anticholinesterase therapy and corticosteroids (60 mg of prednisone daily), her condition stabilised, but her clinical status worsened when the dose of prednisone was tapered under 20 mg daily. She finally improved after institution of ciclosporine (5 mg/Kg/daily) in association with steroid therapy.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.